Epinephrine: Medication Error


AKÇA H. , TUYGUN N., Polat E., KARACAN C. D.

EURASIAN JOURNAL OF EMERGENCY MEDICINE, cilt.15, ss.111-113, 2016 (Diğer Kurumların Hakemli Dergileri)

  • Cilt numarası: 15 Konu: 2
  • Basım Tarihi: 2016
  • Doi Numarası: 10.5152/eajem.2016.32042
  • Dergi Adı: EURASIAN JOURNAL OF EMERGENCY MEDICINE
  • Sayfa Sayıları: ss.111-113

Özet

Epinephrine: Medication Error

10.5152/eajem.2016.32042

Halise Akça, Nilden Tuygun, Emine Polat, Can Demir Karacan


Epinephrine plays an integral role in the treatment of several life treating diseases. It can be administered at different doses and through different routes of administration. Nebulized L-epinephrine has been described as a safe treatment method. There is a significant difference in doses between nebulization and parenteral administration of epinephrine. Medication errors can result in death due to the use of high-dose epinephrine with parenteral administration. Here we report a child patient who was accidentally exposed to an approximately 30-fold higher dose of intravenous epinephrine. However, the patient did not develop permanent damage. Medication errors are common in pediatric inpatients, and efforts to reduce them are needed.

Keywords: Child, epinephrine, medication error